MAUDE Adverse Event Report: PHILIPS VOLCANO EAGLE EYE PLATINUM SHORT TIP CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO EAGLE EYE PLATINUM SHORT TIP CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85900PST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference: (b)(4).Facility declined to provide patient information of id, gender, age and weight.The implant or explant dates are not applicable to this device.Concomitant medical products: no information available.State/prefecture is (b)(6).Insert investigation findings and appropriate case details here.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer¿s policy.It was reported during a planned therapeutic peripheral procedure, inside the body, advancing to lesion, the shaft of the manufacture's device bent.Another same manufacture's device was used and the procedure was completed.There is no patient injury.Access location: femoral.Visual and microscopic inspection was performed on the returned device and damage was observed.It was confirmed adhesive was missing adhesive at the distal and proximal fillets.The probable cause of the missing adhesive could not be conclusively determined by the investigation.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.This product problem is being submitted because portions of the adhesive were missing from the manufacture's device and it could not be determined when the separation occurred.There is a potential for harm if the malfunction were to recur.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturers' policy.Internal reference: (b)(4).This follow-up supplemental report #1 is being submitted to report additional investigation findings, to wit: there is no potential for harm if the malfunction were to recur.This complaint was reassessed based on an engineering study that indicated, this family of catheters do not exhibit any adhesive detachment during normal use.There is no evidence of abnormal use conditions, it is likely the adhesive detached post-procedure, during the process of returning the device for analysis.There was no patient injury, no status decline, no adverse event, and no unplanned additional medical or surgical intervention reported.There is no potential for harm if the malfunction were to recur.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Block h6: supplemental report #1 indicated that the adhesive likely detached post procedure; however, the conclusion code was not updated from 4315 (cause not established) to 4308 (cause traced to transport/storage).

Brand Name
EAGLE EYE PLATINUM SHORT TIP CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone & business park
b37
alajuela
CS  
Manufacturer Contact
melissa mangum
2870 kilgore road
rancho cordova, CA 95670
8584650468
MDR Report Key8285343
Report Number2939520-2019-00018
Device Sequence Number2081520
Product Code OBJ
UDI-Device Identifier00845225002312
UDI-Public(01)00845225002312(17)200630(10)0301476841(90)989609000481
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K143701
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number85900PST
Device Catalogue Number400-0200.141
Device Lot Number0301476841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer01/14/2005
12/13/2021
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date02/22/2020
12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005